Amitriptyline and Hair Loss

Hair loss appears to be a complaint in people taking amitriptyline hydrochloride (Elavil®). In clinical studies, hair loss was reported in people who took amitriptyline. How commonly it occurs, though, was not reported. However, given how common hair loss is in the general population, it is difficult to say whether hair loss is caused by the medicine, genetics, other factors, or a combination of these things.
 
If you are taking amitriptyline and hair loss occurs, talk with your healthcare provider. Depending on the severity of the hair loss, there are things that he or she may be able to do. If your symptoms continue to be bothersome, or if your healthcare provider believes the medicine is causing your hair loss, he or she may recommend trying another medicine to treat your condition.
9 Rising Hollywood Stars Who Struggle With Depression

Amitriptyline Drug Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.